Pennsylvania, 2004Damaging Wind in Pennsylvania, July 4, 2004
July 4, 2004 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 4, 2:31 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 4, 2:31 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
331 PM EDT SUN JUL 4 2004
.AVIATION...
FIRST LINE OF THUNDER SHUD END AT ZZV BY 20 OR 21Z. NOT SURE WHEN
2ND LINE WITH FORM, PROB TOMORROW. MAIN THUNDER WL END AT PIT BY 22Z
WHEN SVR WATCH ENDS. ADDED 3 MI IN FOG OVERNIGHT...2 MI FOR MGW
WHERE RAIN WOULD END LATER. DEWPTS SHUD STAY IN THE 60S NEAR 70
OVERNIGHT. I SEE NO DRYING.
&&
.SHORT TERM (TONIGHT THROUGH TUESDAY)...
PINWHEELING UPPER LOW PUSHING THROUGH SPOKES OF CONVECTION FIRST OF
WHICH IS APPROACHING WESTERN PA ATTM. WILL BE AN INITIAL BREAK AFTER
THIS FIRST LINE COMES THROUGH THEN CHCS AGAIN LATER TONIGHT WITH
NEXT SHORT WV COMING OUT OF WISCONSIN. NOT OUT OF THE WOODS FOR
MONDAY EITHER AS NEXT SHORT WV MOVING OUT OF MICH AT 18Z MON KEEPS
CHCS IN THE FORECAST. BREAK IN PRECIP MONDAY NIGHT AND MUCH OF TUES
AS SKINNY RIDGE BUILDS IN.
TEMPS SIMILAR TO FWC NOS INTIAL 36 HRS THEN CLOSE TO MAV NOS.
&&
.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
OVERRUNNING LATER TUESDAY EVENING BRING THE NEXT CHC OF PRECIP INTO
WEDNESDAY. FROPA LATER WEDNESDAY NIGHT WITH PC CLOUDY SKIES INTO END
OF WORK WEEK AND BEGINNING OF WEEKEND. IN THE FAR DISTANT OUTLOOK
FOR NEXT SUNDAY COULD BE A FPOPA LATER IN THE DAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING
FOR ZONES OHC013...OHC019...OHC029...OHC031...OHC059...OHC067...
OHC081...OHC111...OHC119...OHC121...OHC157.
PA...SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING
FOR ZONES PAC003...PAC005...PAC007...PAC019...PAC031...PAC051...
PAC053...PAC059...PAC063...PAC065...PAC073...PAC085...PAC121...
PAC125...PAC129.
WV...SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING
FOR ZONES WVC009...WVC029...WVC049...WVC051...WVC061...WVC069...
WVC077...WVC093...WVC103.
&&
Hazardous weather outlook, Jul 4, 10:49 AM EST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1149 AM EDT SUN JUL 4 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-041737-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
1149 AM EDT SUN JUL 4 2004
...HAZARDOUS WEATHER OUTLOOK UPDATE...
THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE THUNDERSTORM ACROSS THE
AREA THIS AFTERNOON AND EARLY TONIGHT. THE PRIME THREAT WILL BE
DAMAGING WIND...WITH EVEN A RISK OF ISOLATED TORNADOES DEVELOPING. A
SECOND THREAT WILL BE HEAVY RAIN AND FLOODING. LOCATIONS THAT GET
MORE THAN 2 INCHES OF RAIN IN 1 OR 2 HOURS CAN HAVE FLOODING QUICKLY
DEVELOP.
A SEVERE WEATHER WATCH MAY BE ISSUED EARLY THIS AFTERNOON.
SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Local storm report, Jul 4, 4:06 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 PM EDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG FORD CITY 40.77N 79.53W
07/04/2004 ARMSTRONG PA SKYWARN SPOTTER
&&Local storm report, Jul 4, 4:21 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
521 PM EDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 S PERRYOPOLIS 40.04N 79.75W
07/04/2004 FAYETTE PA AMATEUR RADIO
30 FOOT DIAMETER TREE DOWN ON ROUTE 201 BETWEEN
PERRYOPOLIS AND FAYETTE CITY
&&Local storm report, Jul 4, 4:30 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
530 PM EDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 S PERRYOPOLIS 40.15N 80.70W
07/04/2004 OHIO WV AMATEUR RADIO
30 INCH DIAMETER TREE DOWN ON ROUTE 201 BETWEEN
PERRYOPOLIS AND FAYETTE CITY
&&Thunderstorm Wind, Westmoreland
- When
- July 4, 4:40 PM EST
- Where
- Westmoreland County, 2 mi NNW of Mt Pleasant
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.183, -79.567
Trees and power lines blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Oklahoma, July 4, 20041 death · 1 injured · $52,000 · 61 kt wind · 10 events
- Damaging Winds in Mississippi, July 4, 20041 death · $45,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Kansas, July 4, 20043 injured · $1.4 million · 1.25 in hail · 12 events
- Hail and Damaging Winds in Kansas, July 4 to 5, 2004$1.0 million · 1.75 in hail · 27 events
- Hail in Texas, July 4, 2004$700,000 · 1 in hail · 1 event
- Damaging Winds and Lightning Strikes in Georgia, July 4, 2004$535,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Arkansas, July 4, 2004$285,000 · 1 in hail · 17 events
- Tornado in Missouri, July 4, 2004$150,000 · F1 · 1 event
- Hail and Damaging Winds in Kansas, July 4, 2004$125,000 · 1.75 in hail · 19 events
- Damaging Winds in Tennessee, July 4, 2004$111,000 · 60 kt wind · 15 events
- Damaging Wind in Missouri, July 4, 20041 injured · $100,000 · 65 kt wind · 1 event
- Damaging Wind in Kansas, July 4, 2004$100,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414234.